Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 19, 2006, 9:36 AM CDT for Jackson County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 9:36 AM CDT (14:36 UTC)
- Expired
- Apr 19, 2006, 10:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 19 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:27 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Apr 19, 2:27 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 227 AM CDT WED APR 19 2006 .SHORT TERM...THROUGH FRIDAY... SO FAR SO GOOD ON THE RADAR SCOPES THIS MORNING...WITH BOTH GWX AND HTX 88-DS SHOWING FAIRLY QUIET CONDITIONS. A BAND OF MID-LVL CLOUDS HAS EVOLVED INTO A FEW SHRA AS IT MOVES INTO MORE UNSTABLE AIR... INDICATED BY A LOW-LVL THETA-E RIDGE IN PLACE ACROSS AL. EARLY AM SFC ANALYSIS SHOWS LOW PRESSURE CENTERED NEAR KPAH...A STRONG COLD FRONT EXTENDING SW FROM THE FRONT TO NEAR KDFW...AND A WARM FRONT EXTENDING ACROSS KY THEN SOUTH ALONG THE AL-GA STATE LINE. THIS FRONT WILL PLAY A MAJOR ROLE IN TODAYS FCST AS IT DID LAST NIGHT. WILL HAVE TO GET OUR SUMMER FORECASTING CAPS ON...WITH A HIGHLY UNSTABLE VERY SUMMER-LIKE PATTERN EXPECTED THRU FRIDAY. EXPECT SCTD SHRA/TSRA TO ERUPT NEARLY EVERY AFTN...ESPECIALLY TODAY AND FRIDAY. MESOSCALE FOCUSING MECHANISMS WILL BE THE DOMINANT ISSUE TODAY PENDING OUTFLOWS FROM LAST NIGHTS SVR CONVECTION AND THE FRONT NEAR THE GA/AL LINE. MODEL CAPES ARE PROGGED TO GO THRU THE ROOF /IN THE 3-5 KJ/KG RANGE/ ANTICIPATING TEMPS NEAR 90 AND DEWPTS 65-70. THE DEWPTS MAY BE A TAD HIGH SINCE WE HAVE MIXED OUT SOME LLVL MOISTURE MOST DAYS THIS WEEK BUT TEMPS LOOK RIGHT ON TARGET. WILL GO A DEGREE OR TWO ABOVE MOS AND MENTION NEAR RECORD HIGHS IN THE ZFP AGAIN /HSV RECORD 92/1925...MSL 90/1917/. ASSUMING TSRA DO DEVELOP...CONDITIONS CONTINUE TO LOOK FAVORABLE FOR ISOLD SVR WITH LG HAIL/DMG WINDS THE MAIN THREATS. TORNADOES ARE DOUBTFUL WITH UNIDIRECTIONAL FLOW AND MINIMAL SPEED SHEAR...BUT CANT BE RULED OUT NEAR THE WARM FRONT WHERE SRH WILL BE ENHANCED. ERN/NRN SECTIONS OF THE CWFA LOOK TO BE FAVORED AREAS FOR DEVELOPMENT CONSIDERING THE BOUNDARIES MENTIONED ABOVE AND WILL SHOW THIS WITH POPS...GOING 30-50 PCT AS A 1ST GUESS. AGAIN MUCH LIKE SUMMER...EXPECT TO SEE SOME CONVECTION LINGER INTO THE EVENING HOURS...BUT SUNSET SHOULD SEE STABILIZATION AND A DROP IN ACTIVITY FOR MOST AREAS. A FEW SHRA/TSRA WILL STILL BE POSSIBLE OVERNIGHT AND WILL ALLOW FOR THIS IN THE GRIDS. WILL GO FAIRLY CONSERVATIVE WITH LOWS BOTH TONIGHT AND THU NIGHT SINCE ATMOSPHERE MAY GET WORKED OVER...BUT EXPECT UNSEASONABLY WARM/MUGGY NIGHTS TO CONTINUE AND WILL TREND ABOVE/ON THE WARM SIDE OF GUIDANCE. FRIDAY LOOKS LIKE THE BEST CHANCE OF PCPN WITH A STILL-UNSTABLE AIRMASS AND AN APPROACHING COLD FRONT. HAVE GONE WITH 50 POPS FOR NOW BUT MAY RAISE THEM TO LIKELY BEFORE ISSUANCE. THURSDAY APPEARS TO BE MORE UNCERTAIN...WITH MESOSCALE BOUNDARIES AGAIN LIKELY TO DICTATE COVERAGE AND FAVORED AREAS. BOTH NAM AND GFS DEPICT A WEAK MID-LVL SHORTWAVE MOVING THROUGH THE AREA. 12KM NAM ATTEMPTS TO MODEL THIS SCTD ACTIVITY BUT PROBABLY SHOWS TOO MUCH CLOUD COVER... WHILE THE NASA WRF INTERESTINGLY LIMITS PCPN TO THE GULF COAST. TOUGH TO IGNORE THE UNSTABLE AIRMASS...AND WILL RAISE TO 30 POPS...BUT ITS TOO EARLY TO GET ANY MORE SPECIFIC THAN THAT. IN TRYING TO MODEL THE SCTD CONVECTION...MODELS HOLD ON TO TOO MUCH CLOUD COVER AND SHOW MUCH COOLER TEMPS FOR THURSDAY. MODELS HAVE BEEN TOO COOL THROUGHOUT THIS HEAT WAVE AND BELIEVE THEY ARE OVERDOING CLOUD COVER THU...SO WILL TREND 4-5 DEGREES ABOVE GUIDANCE FOR HIGHS. MORE WIDESPREAD CLOUDINESS AND SLIGHTLY COOLER TEMPS LOOK MORE REASONABLE ON FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY... FRONT SHOULD FINALLY MOVE THROUGH THE AREA BY SATURDAY MORNING... THOUGH THE MAIN CUTOFF LOW OVER THE UPPER MIDWEST/GREAT LAKES WILL BE SLOWER TO MOVE OUT. A SECONDARY TROUGH/COLD FRONT WILL MOVE INTO THE AREA SUNDAY NIGHT BRINGING ANOTHER LOW CHANCE FOR RAIN...BUT THE FRONT WILL STALL OUT NEAR THE AREA MONDAY...PLACING THE AREA IN ANOTHER UNSETTLED PATTERN WITH LOW POPS CONTINUING INTO TUESDAY. TEMPS SHOULD RETURN A LITTLE CLOSER TO NORMAL...WITH NO INDICATIONS OF ANOTHER HEAT WAVE LIKE THIS ONE. ALL IN ALL EXTENDED LOOKED PRETTY GOOD. MADE ONLY SOME CHANGES TO POPS IN LINE WITH NEW DATA. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 90 65 85 64 / 40 20 30 20 SHOALS 91 65 85 63 / 40 20 30 20 CULLMAN APT 88 63 85 64 / 30 20 30 20 FAYETTEVILLE 88 63 84 63 / 50 30 30 20 FORT PAYNE 86 65 85 62 / 50 30 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BCC
Hazardous weather outlook, Apr 19, 5:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT WED APR 19 2006 ALZ001>010-016-TNZ076-096-097-191800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE AREA WILL BE IN AN UNSTABLE WARM SECTOR WITH A COLD FRONT TO THE WEST OVER THE MID-MISSISSIPPI VALLEY...AND A WARM FRONT TO THE EAST NEAR THE GEORGIA BORDER. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. DUE TO THE PROXIMITY OF THE WARM FRONT...THUNDERSTORMS MAY TEND TO FOCUS MORE IN NORTHEAST ALABAMA NEAR THE GEORGIA BORDER AND OVER PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE AREA WILL REMAIN IN THE WARM SECTOR THURSDAY WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. THE COLD FRONT WILL PUSH INTO THE AREA ON FRIDAY...BRINGING AN INCREASED CHANCE FOR RAIN BUT ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON. SCHAUB
In the hours before
Special weather statement, Apr 19, 8:49 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 849 AM CDT WED APR 19 2006 TNZ097-191405- FRANKLIN- 849 AM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 905 AM CDT... AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF WINCHESTER...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COWAN. SEWANEE. ST. ANDREWS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:21 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 37 min |
| Apr 19, 11:37 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 38 min |
| Apr 19, 12:34 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 24 min |
| Apr 19, 1:21 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 24 min |
| Apr 19, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 44 min |
| Apr 19, 3:12 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 48 min |
| Apr 19, 3:58 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 43 min |
| Apr 19, 4:23 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 52 min |
| Apr 19, 5:06 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 39 min |
| Apr 19, 5:09 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 51 min |
| Apr 19, 5:53 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 52 min |
| Apr 19, 5:57 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 48 min |
| Apr 19, 6:23 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 52 min |
| Apr 19, 6:54 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 51 min |
| Apr 19, 6:58 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Apr 19, 10:36 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.